Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 1, NWS Newport/Morehead City, NC

February 19, 20124 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Feb 19, 2012, 7:09 PM EST for 4 counties in North Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 19, 2012, 7:09 PM EST (00:09 UTC)
Expired
Feb 19, 2012, 8:00 PM EST
In force
51 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Tyrrell County, NC

The radar

The Morehead City radar (KMHX), 110 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 531 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
451 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
531 m²/s²
0-3 km storm-relative helicity
767 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WUUS52 KMHX 200009
SVRMHX
NCC031-055-095-177-200100-
/O.NEW.KMHX.SV.W.0001.120220T0009Z-120220T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
709 PM EST SUN FEB 19 2012

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TYRRELL COUNTY IN EASTERN NORTH CAROLINA
  EASTERN MAINLAND HYDE COUNTY IN EASTERN NORTH CAROLINA
  OUTER BANKS HYDE COUNTY IN EASTERN NORTH CAROLINA
  MAINLAND DARE COUNTY IN EASTERN NORTH CAROLINA
  OUTER BANKS DARE COUNTY IN EASTERN NORTH CAROLINA
  NORTHEASTERN CARTERET COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 800 PM EST

* AT 702 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBIA TO NEW
  HOLLAND TO CEDAR ISLAND...OR ALONG A LINE EXTENDING FROM 22 MILES
  SOUTHEAST OF EDENTON TO 9 MILES EAST OF SWANQUARTER TO CEDAR       
  ISLAND...MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 58 MPH ARE    
  LIKELY WITH THIS STORM. PEA SIZE HAIL AND HEAVY RAINFALL WILL ALSO 
  OCCUR WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  ALLIGATOR...NEWFOUNDLAND...
  FORT LANDING...ENGELHARD...
  PORTSMOUTH VILLAGE...EAST LAKE...
  CENTER OF DARE COUNTY BOMBING RANGE...OCRACOKE...
  MASHOES...LAKE WORTH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS 
GENERATED BY DAMAGING WINDS CAN BE DEADLY. 

MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

&&

LAT...LON 3522 7552 3490 7643 3504 7637 3499 7619
      3528 7553 3538 7550 3559 7548 3576 7553
      3536 7606 3534 7623 3536 7624 3594 7636
      3600 7606 3591 7562 3592 7562 3606 7574
      3607 7570 3607 7568 3559 7545
TIME...MOT...LOC 0006Z 257DEG 35KT 3588 7623 3541 7611
          3501 7628

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 7:09 PM EST, 0 minutes earlier.

Area forecast discussion, Feb 19, 7:09 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
709 PM EST SUN FEB 19 2012

.SYNOPSIS...
LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST AND MOVE NORTHEAST
ALONG THE COAST THIS EVENING...THEN STRENGTHEN AS IT MOVES AWAY
FROM THE AREA TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE WEST
LATE MONDAY INTO TUESDAY. A COLD FRONT WILL APPROACH FROM THE WEST
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 705 PM SUNDAY...MAIN CONCERN TONIGHT IS POTENTIAL FOR WINTRY
WEATHER AND IT'S IMPACT ON THE REGION. CURRENTLY WIDESPREAD RAIN
IS OCCURRING ACROSS MOST OF EASTERN NC. WATER VAPOR INDICATES A
SIGNIFICANT SHORTWAVE OVER WESTERN NC MOVING NORTHEAST INTO
VIRGINIA. THIS IMPULSE IS PRODUCING THE CURRENT PRECIPITATION
ACROSS THE REGION AND AIDING CYCLOGENESIS JUST OFF THE NC/SC
COAST. RAIN WITH THIS INITIAL IMPULSE WILL BE MOSTLY OFFSHORE BY
04Z. UPSTREAM ANOTHER SHORTWAVE WAS OBSERVED OVER INDIANA. AS THIS
SYSTEM MOVES SE IT WILL LEAD TO THE REDEVELOPMENT OF PRECIPITATION
OVER THE AREA AFTER MIDNIGHT...ESPECIALLY ACROSS THE NORTHEAST
ZONES.

AS THE DEEPENING LOW MOVES NORTH OFF THE NC COAST LATER THIS
EVENING IT WILL BACK THE FLOW FROM NE TO NORTH PULLING DOWN COLDER
AIR INTO EASTERN NC. THIS WILL COINCIDE WITH PRECIPITATION
DEVELOPMENT ASSOCIATED WITH THE SECOND DISTURBANCE AND LEAD TO THE
POTENTIAL FOR A MIX WITH OR CHANGEOVER TO SNOW LATE TONIGHT. MODEL
FORECASTS OF WET BULB ZERO INDICATE MARGINAL 32 DEGREE READINGS
FAR NW AFTER 03Z. THIS COLDER AIR WILL THEN SPREAD SE ACROSS MUCH
OF EASTERN NC BETWEEN 06Z AND 09Z WITH MUCH OF THE COAST WBZ
READINGS REMAINING WELL ABOVE 32. AT THE SAME TIME MID LEVEL
DRYING WILL ACCELERATE AFTER 06Z SUCH THAT BY THE TIME THE COLD
AIR REACHES THE SOUTHERN ZONES THE ICE CRYSTAL GROWTH REGION WILL
BE TOO DRY FOR SNOW PRODUCTION. ANOTHER FACTOR TO CONSIDER IS THE
AMOUNT OF MOISTURE AVAILABLE WHEN THE COLDER AIR ARRIVES. BASED ON
THE WBZ FORECASTS IT APPEARS FOR THE MOST PART THAT SURFACE
TEMPERATURES WILL REMAIN ABOVE FREEZING TONIGHT SO VERY HEAVY
SNOWFALL WOULD NEED TO OCCUR TO PRODUCE ANY ACCUMULATIONS. BASED
ON MODEL/HPC QPF FORECAST IT DOES NOT APPEAR THAT THE POTENTIAL
FOR THIS IS VERY HIGH AS THE HEAVIEST PRECIPITATION AMOUNTS ARE
EXPECTED BEFORE MIDNIGHT.

SO PUTTING IT ALL TOGETHER: WE CONTINUE TO THINK THAT THERE WILL
NOT BE ANY SIGNIFICANT ACCUMULATIONS OVERNIGHT WITH JUST TRACE
AMOUNTS EXPECTED MAINLY ACROSS THE FAR NW. WE HAVE INDICATED THE
POTENTIAL FOR A RAIN/SNOW MIX OVER MORE OF THE AREA THAN THE
PREVIOUS FORECASTS AS THE COLDER INTERACTS WITH THE TRAILING EDGE
OF THE DEEPER MOISTURE. WE ALSO LOWERED MINIMUM TEMPERATURES
ESPECIALLY INLAND WHERE READINGS COULD GET INTO THE LOWER 30S.

AS THE LOW CONTINUES TO DEEPEN NORTHERLY WINDS ALONG THE COAST AND
ADJACENT TO THE SOUNDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
AROUND 45 MPH AND WILL CONTINUE PREVIOUSLY ISSUED WIND ADVISORIES.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
AS OF 315 PM SUNDAY...SOME LINGERING LIGHT SNOW SHOWERS MAY OCCUR RIGHT
ALONG THE IMMEDIATE COAST EARLY MONDAY AS STRONG MID-LEVEL
SHORTWAVE EXITS THE REGION...THEN DRIER AIR FILTERS IN WITH SKIES
CLEARING BY MID TO LATE MORNING. MAX TEMPS FOR MONDAY WILL RANGE
FROM 48 TO 52 DEGREES OVER MOST AREAS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AS OF 3 PM SUN...ONLY MINOR CHANGES TO PREVIOUS FCST DURING THE
PERIOD. BELOW NORMAL TEMPS EXPECTED MON NIGHT WITH HIGH CENTERED
OVERHEAD...GENERALLY UPPER 20S TO LOWER 30S INLAND...AND UPPER 30S
FOR THE OUTER BANKS. THEN A QUICK WARM-UP TUE THROUGH THE WEEK WITH
SOUTHERLY FLOW AS HIGH QUICKLY MOVES OFFSHORE...AS NEXT SHORTWAVE
TROUGH APPROACHES. WILL CONTINUE WITH SLIGHT CHANCE POPS ALONG THE
COASTAL AREAS FOR TUE/TUE NIGHT...THOUGH AT THIS TIME THINK MODEL
QPF IS SLIGHTLY OVERDONE. MAINLY ZONAL FLOW ALOFT AND SEVERAL WEAK
SHRT WVS AND ASSCTD FRONTS WILL AFFECT AREA WED-THU WITH LATEST
MODELS INDICATING PCPN THREAT REMAINING MAINLY N AND S OF AREA BUT
OVERALL KEPT LOW CHANCE POPS THROUGHOUT. STRONGER FRONT WILL MOVE
THROUGH LATE FRI...WITH BEST CHANCE POPS FRI AND FRI NIGHT. COOLER
AIR IS EXPECTED TO MOVE INTO THE REGION THIS WEEKEND AS UPPER
TROUGH MOVES INTO THE EASTERN US.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MONDAY/...
AS OF 705 PM SUN...IFR OR LOWER CONDITIONS WILL LIKELY PERSIST
THROUGH 10-12Z MONDAY. LIGHT TO MODERATE RAIN CURRENTLY OVER THE REGION
WILL BEGIN TO TAPER OFF AFTER 06Z ESPECIALLY OVER THE SOUTHERN TAF
SITES. LOWER CLOUDS WILL LIKELY LINGER THROUGH SUNRISE. AFTER 05Z
THE PRECIPITATION COULD BRIEFLY MIX WITH OR CHANGE OVER TO SNOW
BEFORE ENDING AROUND 10Z. VFR CONDITIONS ARE EXPECTED AREA WIDE
AROUND 15Z MONDAY. GUSTY NORTHERLY WINDS TO 25 KT WILL PERSIST
THROUGH MONDAY AFTERNOON.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 3 PM SUN...PREDOMINATE VFR CONDITIONS EXPECTED THROUGH THE
PERIOD. SUB-VFR CONDITIONS POSSIBLE MID TO LATE WEEK AS A FEW WEAK
FRONTS MOVE THROUGH THE REGION.

&&

.MARINE...
SHORT TERM /THROUGH MONDAY/
AS OF 705 PM SUNDAY...GALE WARNINGS REMAIN IN EFFECT AS WINDS
CONTINUE TO RAMP UP WITH DEVELOPING LOW PRESSURE OFF OF THE COAST.
WINDS WILL BACK FROM THE NE TO NORTH PEAKING AT AROUND 40 KT TOWARD
MORNING WITH SEAS BUILDING TO AS HIGH AS 12 FEET NORTH OF
OCRACOKE. COASTAL FLOOD ADVISORIES REMAIN IN EFFECT THROUGH MONDAY
AS SOME 1 TO 3 FOOT WATER LEVEL RISES CAN BE ANTICIPATED WITH
SEVERAL HOURS OF SUSTAINED GUSTY NORTHERLY WINDS. THIS WILL BE
MOST PROBLEMATIC ON THE PAMLICO SOUND COAST OF CRAVEN/CARTERET
COUNTIES NORTHEASTWARD ACROSS OCRACOKE TO HATTERAS. A HIGH SURF
ADVISORY IS ALSO IN EFFECT FOR THE NORTHERN OUTER BANKS WITH 8
FOOT BREAKERS PRODUCING ROUGH SURF AND SOME MINOR BEACH EROSION.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 3 PM SUN...EXPECT SCA CONDITIONS TO CONTINUE THROUGH MOST OF
TUE FOR LINGERING 6FT SEAS...THOUGH WINDS WILL CONTINUE TO
DIMINISH AS HIGH PRESSURE BUILDS OVER THE EASTERN US BEFORE MOVING
OFFSHORE LATE TUE. PREDOMINATE MODERATE S/SW WINDS WILL CONTINUE
TUE EVENING THROUGH THE PERIOD. SCA CONDITIONS WILL AGAIN BE
POSSIBLE WED EVENING THROUGH FRI WITH S/SW WINDS 15-25KT AND SEAS
BUILDING TO 6-7FT ON THE OUTER WATERS SOUTH OF OREGON INLET.

&&

.TIDES/COASTAL FLOODING...
AS OF 3 PM SUN...CONTINUED HIGH SURF ADVSY FOR OUTER BANKS N OF HAT
STARTING THIS EVENING WITH RAPIDLY BUILDING SEAS. LARGE BREAKERS TO
AROUND 8 FT MAY PRODUCE SOME BEACH EROSION AND OVERWASH...MAINLY
AROUND HIGH TIDE. NO CHANGE TO COASTAL FLOOD ADVISORY FOR OBX
DARE...HYDE...CARTERET AND CRAVEN COUNTIES FOR TONIGHT INTO MONDAY
AFTERNOON. 12 TO 18 HOUR PERIOD OF STRONG NORTHERLY WINDS WILL
PRODUCE MINOR WATER LEVEL RISES OF 1-2 FT...WITH LOCALLY HIGHER AMTS
TO 3FT...FOR AREAS ADJACENT TO THE PAMLICO SOUND. AREAS MOST LIKELY
IMPACTED WILL BE FROM CLUBFOOT CREEK TO CEDAR ISLAND...UP TO
OCRACOKE AND BUXTON.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 10 PM THIS EVENING TO 4 PM EST MONDAY FOR
     NCZ103-104.
     COASTAL FLOOD ADVISORY FROM MIDNIGHT TONIGHT TO 1 PM EST
     MONDAY FOR NCZ093-095-103-104.
     WIND ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST MONDAY FOR
     NCZ046-047-081-095.
     HIGH SURF ADVISORY FROM 10 PM THIS EVENING TO 10 PM EST MONDAY
     FOR NCZ103.
MARINE...GALE WARNING FROM 10 PM THIS EVENING TO 5 PM EST MONDAY FOR
     AMZ130-135-150-152-154-156-158.

&&

SYNOPSIS...CTC/JME
NEAR TERM...CTC/JME
SHORT TERM...CTC
LONG TERM...CQD
AVIATION...CTC/JME/CQD
MARINE...CTC/JME/CQD
TIDES/COASTAL FLOODING...CTC
Hazardous weather outlook, Feb 19, 5:42 AM EST, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
542 AM EST SUN FEB 19 2012

NCZ029-044-045-079-080-090>092-094-098-201045-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-PAMLICO-
ONSLOW-
542 AM EST SUN FEB 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA THROUGH
TONIGHT...PRODUCING HEAVY RAIN... AND STRONG WINDS. SOME LIGHT
SNOW ACCUMULATION IS ALSO POSSIBLE OVER AREAS ALONG AND NORTH OF
HIGHWAY 264 LATE TONIGHT. THE STORM WILL REACH ITS PEAK TONIGHT AS
IT MOVES OFF THE NORTH CAROLINA COAST. RESIDENTS ARE URGED TO
MONITOR NOAA WEATHER RADIO AND YOUR LOCAL MEDIA ON THIS DEVELOPING
WEATHER SITUATION AND ITS EXACT IMPACTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ046-047-081-201045-
TYRRELL-MAINLAND DARE-MAINLAND HYDE-
542 AM EST SUN FEB 19 2012

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA THROUGH TONIGHT
...PRODUCING HEAVY RAIN... AND STRONG WINDS. SOME LIGHT SNOW
ACCUMULATION IS ALSO POSSIBLE OVER AREAS ALONG AND NORTH OF
HIGHWAY 264 LATE TONIGHT. THE STORM WILL REACH ITS PEAK TONIGHT AS
IT MOVES OFF THE NORTH CAROLINA COAST. RESIDENTS ARE URGED TO
MONITOR NOAA WEATHER RADIO AND YOUR LOCAL MEDIA ON THIS
DEVELOPING WEATHER SITUATION AND ITS EXACT IMPACTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA ON MONDAY
PRODUCING STRONG WINDS. RESIDENTS ARE URGED TO MONITOR NOAA
WEATHER RADIO AND YOUR LOCAL MEDIA ON THIS DEVELOPING WEATHER
SITUATION AND ITS EXACT IMPACTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-201045-
CARTERET-
542 AM EST SUN FEB 19 2012

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST
MONDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA THROUGH
TONIGHT PRODUCING HEAVY RAIN...STRONG WINDS...AND COASTAL
FLOODING. THE STORM WILL REACH ITS PEAK TONIGHT AS IT MOVES OFF
THE NORTH CAROLINA COAST. GUSTY NORTH WINDS WILL LEAD TO WATER
LEVEL RISES OF 1 TO 3 FEET FROM THE LOWER NEUSE RIVER TO DOWNEAST
CARTERET COUNTY. RESIDENTS ARE URGED TO MONITOR NOAA WEATHER RADIO
AND YOUR LOCAL MEDIA ON THIS DEVELOPING WEATHER SITUATION AND ITS
EXACT IMPACTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA ON MONDAY
PRODUCING...STRONG WINDS...AND COASTAL FLOODING. GUSTY NORTH
WINDS WILL LEAD TO WATER LEVEL RISES OF 1 TO 3 FEET FROM THE LOWER
NEUSE RIVER TO DOWNEAST CARTERET COUNTY. RESIDENTS ARE URGED TO
MONITOR NOAA WEATHER RADIO AND YOUR LOCAL MEDIA ON THIS DEVELOPING
WEATHER SITUATION AND ITS EXACT IMPACTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ093-201045-
CRAVEN-
542 AM EST SUN FEB 19 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA THROUGH
TONIGHT...PRODUCING HEAVY RAIN...STRONG WINDS...AND COASTAL
FLOODING. THE STORM WILL REACH ITS PEAK TONIGHT AS IT MOVES OFF THE
NORTH CAROLINA COAST. GUSTY NORTH WINDS WILL LEAD TO WATER LEVEL
RISES OF 1 TO 3 FEET FROM THE PAMLICO SOUND COAST OF CRAVEN
COUNTY. RESIDENTS ARE URGED TO MONITOR NOAA WEATHER RADIO AND YOUR
LOCAL MEDIA ON THIS DEVELOPING WEATHER SITUATION AND ITS EXACT
IMPACTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA ON MONDAY...
PRODUCING COASTAL FLOODING. GUSTY NORTH WINDS WILL LEAD TO WATER
LEVEL RISES OF 1 TO 3 FEET FROM THE PAMLICO SOUND COAST OF CRAVEN
COUNTY. RESIDENTS ARE URGED TO MONITOR NOAA WEATHER RADIO AND YOUR
LOCAL MEDIA ON THIS DEVELOPING WEATHER SITUATION AND ITS EXACT
IMPACTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-201045-
OUTER BANKS DARE-
542 AM EST SUN FEB 19 2012

...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST
MONDAY...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST
MONDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA THROUGH
TONIGHT PRODUCING HEAVY RAIN...STRONG WINDS...HIGH SURF...AND
COASTAL FLOODING. SOME LIGHT SNOW ACCUMULATION IS ALSO POSSIBLE
OVER AREAS ALONG AND NORTH OF HIGHWAY 264 LATE TONIGHT. THE STORM
WILL REACH ITS PEAK TO NIGHT AS IT MOVES OFF THE NORTH CAROLINA
COAST. GUSTY NORTH WINDS WILL LEAD TO WATER LEVEL RISES OF 1 TO 3
FEET ACROSS THE SOUTHERN OUTER BANKS. RESIDENTS ARE URGED TO
MONITOR NOAA WEATHER RADIO AND YOUR LOCAL MEDIA ON THIS DEVELOPING
WEATHER SITUATION AND ITS EXACT IMPACTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA INTO MONDAY
STRONG WINDS...HIGH SURF...AND COASTAL FLOODING. GUSTY NORTH
WINDS WILL LEAD TO WATER LEVEL RISES OF 1 TO 3 FEET ACROSS THE
SOUTHERN OUTER BANKS. RESIDENTS ARE URGED TO MONITOR NOAA WEATHER
RADIO AND YOUR LOCAL MEDIA ON THIS DEVELOPING WEATHER SITUATION
AND ITS EXACT IMPACTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 19, 6:50 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
650 PM EST SUN FEB 19 2012

NCZ045>047-081-103-200045-
MAINLAND DARE-MAINLAND HYDE-OUTER BANKS DARE-TYRRELL-WASHINGTON-
650 PM EST SUN FEB 19 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS OUTER BANKS DARE...
WASHINGTON...MAINLAND DARE...MAINLAND HYDE AND TYRRELL COUNTIES
THROUGH 745 PM EST...

AT 649 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SCUPPERNONG TO ROSE BAY TO
22 MILES SOUTH OF SWANQUARTER...OR ALONG A LINE EXTENDING FROM 12
MILES SOUTHEAST OF EDENTON TO SWANQUARTER TO 8 MILES NORTHWEST OF
CEDAR ISLAND...MOVING EAST AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SWINDELL FORK...
HYDELAND...LEVELS...GUM NECK...NEWFOUNDLAND...MIDDLETOWN.

HAZARDS INCLUDE...
PEA SIZED HAIL.
ISOLATED LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL AND SMALL HAIL. MOTORISTS
SHOULD REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3580 7553 3575 7559 3584 7559 3581 7573
      3563 7573 3556 7582 3560 7589 3536 7606
      3536 7625 3531 7627 3538 7635 3534 7641
      3596 7651 3599 7604 3565 7603 3597 7594
      3591 7562 3600 7574 3622 7577 3622 7576
TIME...MOT...LOC 2349Z 249DEG 34KT 3594 7641 3544 7634
          3510 7638

26

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 7:18 PM ESTSpecial Marine WarningMHX57 min
Feb 19, 8:24 PM ESTSpecial Marine WarningMHX36 min
Feb 20, 11:55 AM ESTSmall Craft AdvisoryMHX6 days

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.